Alert archive / Minnesota / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 81, NWS Twin Cities, MN

August 8, 2009Brown County, Redwood County, Minnesota

NWS Twin Cities, MN issued this severe thunderstorm warning at Aug 8, 2009, 3:46 PM CDT for Brown County, Redwood County, Minnesota. It was in force for 28 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 8, 2009, 3:46 PM CDT (20:46 UTC)
Expired
Aug 8, 2009, 4:14 PM CDT
In force
28 min
Issued by
NWS Twin Cities, MN
Area
Storm-based polygon

Counties Brown County, MN, Redwood County, MN

The radar

The Sioux Falls radar (KFSD), 147 km from the middle of the area, began a volume at 20:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 8, 4:00 PM CDTHAIL 17 Nw Walnut Grove, MNHAILED ABOUT FIVE MINUTES. MOST OF THE HAIL WAS THREE QUARTER INCH IN DIAMETER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 8, 12:47 PM CDTTornado WatchSPC5 hr

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 8.8 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2009-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 368 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2009-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 237 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
368 J/kg
Mixed-layer CIN
-296 J/kg
Mixed-layer LCL
896 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
237 m²/s²
0-3 km storm-relative helicity
260 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KMPX 082046
SVRMPX
MNC015-127-082145-
/O.NEW.KMPX.SV.W.0081.090808T2046Z-090808T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
346 PM CDT SAT AUG 8 2009

THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  REDWOOD COUNTY IN SOUTHWEST MINNESOTA...
  EXTREME WEST CENTRAL BROWN COUNTY IN SOUTH CENTRAL MINNESOTA...

* UNTIL 445 PM CDT

* AT 346 PM CDT...RADAR INDICATED A SEVERE THUNDERSTORM...CAPABLE OF
  PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE AND DAMAGING
  WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 21 MILES WEST OF
  REVERE...OR ABOUT 16 MILES NORTH OF SLAYTON...AND MOVING NORTHEAST
  AT 35 MPH.

LOCATIONS IN THE WARNING INCLUDE...
  REDWOOD FALLS...
  REVERE...
  LUCAN...
  LAMBERTON...
  VESTA...
  SEAFORTH...
  WABASSO...
  CLEMENTS...
  NORTH REDWOOD...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS SITUATION. IF YOU ARE IN THE PATH OF THIS
STORM...PREPARE IMMEDIATELY FOR DESTRUCTIVE HAIL...WHICH CAN
SIGNIFICANTLY DAMAGE WINDOWS...SIDING AND VEHICLES. DAMAGING WINDS
ARE ALSO EXPECTED...WHICH WILL UPROOT TREES AND DOWN POWER LINES.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT SATURDAY EVENING
FOR SOUTHWESTERN MINNESOTA.

&&

LAT...LON 4448 9559 4455 9539 4454 9537 4456 9536
      4461 9521 4449 9487 4421 9516 4420 9558
TIME...MOT...LOC 2046Z 241DEG 30KT 4422 9578

$$

MDB
2 follow-up statements
000 
WWUS53 KMPX 082109
SVSMPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
409 PM CDT SAT AUG 8 2009

MNC015-082118-
/O.CAN.KMPX.SV.W.0081.000000T0000Z-090808T2145Z/
BROWN MN-
409 PM CDT SAT AUG 8 2009

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME WEST CENTRAL BROWN
COUNTY IS CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT SATURDAY EVENING 
FOR SOUTHWESTERN MINNESOTA. A TORNADO WATCH ALSO REMAINS IN EFFECT 
UNTIL 1000 PM CDT SATURDAY EVENING FOR SOUTHEASTERN MINNESOTA AND 
NORTHWESTERN WISCONSIN.

LAT...LON 4425 9516 4425 9558 4427 9558 4447 9558
      4458 9520 4448 9488 4445 9491
TIME...MOT...LOC 2108Z 241DEG 32KT 4432 9551

$$

MNC127-082145-
/O.CON.KMPX.SV.W.0081.000000T0000Z-090808T2145Z/
REDWOOD MN-
409 PM CDT SAT AUG 8 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR CENTRAL REDWOOD COUNTY...

AT 406 PM CDT...RADAR CONTINUED TO INDICATE A SEVERE 
THUNDERSTORM...CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 
MPH. THE SEVERE STORM WAS LOCATED 7 MILES SOUTH OF MILROY...OR ABOUT 
7 MILES NORTHEAST OF TRACY...AND MOVING NORTHEAST AT 35 MPH.

LOCATIONS IN THE WARNING INCLUDE...
REDWOOD FALLS...LUCAN...VESTA...SEAFORTH...WABASSO...CLEMENTS...
MILROY AND WANDA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS AND LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT SATURDAY EVENING
FOR SOUTHWESTERN MINNESOTA.

&&

LAT...LON 4425 9516 4425 9558 4427 9558 4447 9558
      4458 9520 4448 9488 4445 9491
TIME...MOT...LOC 2108Z 241DEG 32KT 4432 9551

$$

MDB
000 
WWUS53 KMPX 082114
SVSMPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
414 PM CDT SAT AUG 8 2009

MNC127-082124-
/O.CAN.KMPX.SV.W.0081.000000T0000Z-090808T2145Z/
REDWOOD MN-
414 PM CDT SAT AUG 8 2009

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL REDWOOD COUNTY IS
CANCELLED...

RADAR INDICATED THAT THE SEVERE STORM HAD WEAKENED. THEREFORE...THE 
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT SATURDAY EVENING
FOR SOUTHWESTERN MINNESOTA.

LAT...LON 4425 9516 4425 9558 4427 9558 4447 9558
      4458 9520 4448 9488 4445 9491
TIME...MOT...LOC 2114Z 241DEG 32KT 4434 9544

$$

MDB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 2:06 PM CDT, 1 hour 40 minutes earlier.

Area forecast discussion, Aug 8, 2:06 PM CDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
206 PM CDT SAT AUG 8 2009

.DISCUSSION...

SHORT WAVE EARLY THIS AFTERNOON OVER CENTRAL SD WILL MOVE NE TO
THE UPPER GREAT LAKES BY LATE TONIGHT. THIS WILL DRIVE SURFACE LOW
PRESSURE...CURRENTLY NEAR KFSD...TO NEAR THE TWIN CITIES BY THIS
EVENING AND ACROSS MUCH OF WI OVERNIGHT. SEVERE WEATHER IS
IMMANENT FOR WEST CENTRAL MN AND A TORNADO WATCH IS IN EFFECT
UNTIL THIS EVENING. COMPLICATING MATTERS FOR EASTERN AREAS IS THE
MID LEVEL CAP OVERHEAD. TAMDAR DATA FOR KSUX...KMSP AND KBRD
SHOWING TEMPS NEAR 15 DEG C AT 700 MB. THIS SHOULD AID IN KEEPING
STORMS AT BAY LOCALLY THROUGH MUCH OF THE AFTERNOON. HOWEVER...AS
EVENING APPROACHES...HEIGHT FALLS AND CAA ALOFT WILL BEGIN TO
ERODE THE CAP...LEADING TO SEVERE STORMS BEING POSSIBLE OVER
EASTERN MN AND WEST CENTRAL WI. INSTABILITY AND SHEAR PARAMETERS
ARE EXTREME...SO THE THREAT FOR TORNADOES IS INCREASING ALONG THE
WARM FRONT AS WE HEAD INTO THE LATE AFTERNOON HOURS. HENCE..A
SIGNIFICANT SEVERE WEATHER EVENT MAY BE UNFOLDING.

WILL CONTINUE THE FFA AS IT COVERS THE AREA THAT RECEIVED FROM 2
TO 5 INCHES OF RAIN EARLY THIS MORNING. ALTHOUGH PW VALUES ARE
CURRENTLY DOWN TO 1.54 INCHES ON OUR 18Z RAOB...MODEL GUIDANCE
SHOWS VALUES INCREASING TO OVER 2 INCHES BY LATE THIS AFTERNOON.

IT WILL BE A LITTLE QUIETER SUNDAY MORNING...BUT THE MAIN TROF ALOFT
WILL BE APPROACHING DURING THE AFTERNOON AND MOVING THROUGH DURING
THE EVENING. MORE THUNDERSTORMS ARE EXPECTED IN THE AFTERNOON WITH
THE FAR EASTERN AND SOUTHERN CWA UNDER THE GUN FOR A FEW SEVERE
STORMS.

SURFACE HIGH PRESSURE WILL SLOWLY BUILD OVER THE UPPER MS VALLEY
EARLY NEXT WEEK ALONG WITH HEIGHTS ALOFT RISING OVER THE NORTHERN
ROCKIES AND NORTHERN PLAINS. THIS WILL LEAD TO HIGHS AT OR ABOVE
NORMAL.

THUNDERSTORMS BEGIN TO COME BACK INTO THE PICTURE LATE IN THE WORK
WEEK AS NIGHTTIME THUNDERSTORM COMPLEXES ARE POSSIBLE CRESTING THE
UPPER RIDGE OVER THE DAKOTAS AND NORTHERN MN. BETTER CHANCE FOR
STORMS NEXT WEEKEND AS ANOTHER SIGNIFICANT TROF APPROACHES FROM
THE WEST.

&&

.AVIATION... /18Z TAF ISSUANCE/

MAIN CONCERNS THIS ISSUANCE WILL BE CONVECTIVE CHANCES THIS
AFTERNOON FOLLOWED BY POSSIBLE LOW CEILINGS AND VSBY OVERNIGHT.
SFC LOW PRESSURE GETTING READY TO MOVE INTO SOUTHWEST MN WITH A
COOL FRONTAL BOUNDARY APPROACHING WITH IT. VERY WARM MID LEVEL AIR
IS HAS MOVED INTO THE AREA WHICH IS COMPLICATING THE THUNDER
FORECAST GIVEN ITS ABILITY TO KEEP STORMS FROM DEVELOPING. UPPER
LEVEL SHORTWAVE MOVING INTO SOUTHEAST SOUTH DAKOTA WILL HELP FIGHT
THIS MID LEVEL CAP AS IT MOVES IN THIS AFTERNOON. EXPECT THAT
STRONG/SEVERE THUNDERSTORMS WILL MOVE IN/DEVELOP ACROSS WEST
CENTRAL MN BY MID AFTERNOON WHERE THE MID LEVEL AIR IS SLIGHTLY
COOLER AND MARCH NORTHEASTWARD. TIMING IS THE BIGGEST QUESTION
HERE. KRWF WILL HAVE THE BEST CHANCE GIVEN THIS THINKING AND HAVE
KEPT TEMPO TSRA FROM 20Z. KAXN IS A BIT TRICKER BEING ON THE EDGE
OF THE INSTABILITY AND CURRENTLY UNDER LOW STRATUS BUT EXPECT
STORMS TO AFFECT THEM LATE THIS AFTERNOON AS THE FRONT ARRIVES.
STORMS WILL ADVANCE EAST AND NORTHEAST TOWARDS ST. CLOUD BY LATE
AFTERNOON...WITH KMSP TIMING MORE DIFFICULT THANKS TO THE VERY
WARM AIR ALOFT. AM THINKING IT WILL TAKE A LITTLE LONGER FOR KMSP
TO SEE STORMS SO WILL SLOW ARRIVAL UNTIL 22Z..WHICH COULD BE A
LITTLE FAST STILL...WITH SIMILAR TIMING AT KRNH. KEAU WILL TAKE
LONGER TO BE AFFECTED AND AM LESS CONFIDENT IN STORM COVERAGE THAT
FAR EAST. THE STORMS WILL LIKELY BECOME SEVERE QUICKLY ONCE THEY
DEVELOP FROM KRWF TO KSTC TO KMSP AND KRNH WITH VERY LARGE HAIL
AND DAMAGING WIND GUSTS THE MAIN THREAT. TORNADOES WILL ALSO BE
POSSIBLE. VSBY WILL LIKELY DROP TO 2SM OR LESS IN VERY HEAVY
RAINFALL. BE SURE TO CHECK FOR AMENDMENTS THROUGH THE AFTERNOON AS
THE TSRA EVOLUTION BECOMES MORE CLEAR...ESPECIALLY WITH REGARD TO
TIMING AND COVERAGE.

THE FRONT WILL PASS THIS EVENING BRINGING WEST AND NORTHWEST WINDS.
SPEEDS WILL BE FAIRLY LIGHT OVERNIGHT AND ABUNDANT LOW LEVEL
MOISTURE WILL REMAIN AND CONTINUE TO EXPECT IFR CEILINGS AND AT
LEAST MVFR VSBY...IF NOT LOWER...AS A RESULT. CONDITIONS WILL
IMPROVE INTO LATE SUNDAY MORNING WITH NORTHWEST WINDS CONTINUING.
SMALL SHRA/TSRA CHANCES WILL BE IN PLACE FOR SUNDAY AFTERNOON BUT
THE CHANCE IS VERY LOW. ..MDB..

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR ANOKA-CARVER-CHIPPEWA-
     DAKOTA-GOODHUE-HENNEPIN-KANDIYOHI-LE SUEUR-MCLEOD-MEEKER-
     NICOLLET-RAMSEY-RENVILLE-RICE-SCOTT-SIBLEY-STEELE-WASECA-
     WASHINGTON-WRIGHT.

     HEAT ADVISORY UNTIL 6 PM CDT THIS EVENING FOR BLUE EARTH-BROWN-
     CARVER-DAKOTA-FARIBAULT-FREEBORN-GOODHUE-HENNEPIN-LE SUEUR-
     MARTIN-MCLEOD-NICOLLET-RAMSEY-RICE-SCOTT-SIBLEY-STEELE-
     WASECA-WASHINGTON-WATONWAN.

WI...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR CHIPPEWA-DUNN-EAU
     CLAIRE-PEPIN-PIERCE-ST. CROIX.

&&

RAH/MDB
Hazardous weather outlook, Aug 8, 1:28 PM CDT, 2 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
128 PM CDT SAT AUG 8 2009

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
091830-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
128 PM CDT SAT AUG 8 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS MOST OF THE OUTLOOK
AREA THIS AFTERNOON AND TONIGHT. STRONG DESTABILIZATION IS OCCURRING
ACROSS THE REGION TODAY AS A LOW PRESSURE SYSTEM AND WARM FRONT
LIFTS NORTH OVER SOUTHERN MINNESOTA. THIS WILL BE THE FOCUS FOR
SEVERE THUNDERSTORM DEVELOPMENT THIS AFTERNOON AND TONIGHT.
THUNDERSTORMS ARE EXPECTED ACROSS WEST CENTRAL MINNESOTA BY MID
AFTERNOON BEFORE CONTINUING NORTHEASTWARD. THE MAIN SEVERE WEATHER THREAT WILL
BE DAMAGING WINDS AND VERY LARGE HAIL...BUT TORNADOES ARE
POSSIBLE NEAR THE SURFACE LOW AND FRONTAL BOUNDARY ACROSS CENTRAL
AND SOUTH CENTRAL MINNESOTA THIS AFTERNOON AND THIS EVENING...AND
ACROSS WEST CENTRAL WISCONSIN THIS EVENING. HEAVY RAIN WILL REMAIN
A THREAT OVER PARTS OF THE AREA AS WELL...AS ANOTHER LARGE
THUNDERSTORM COMPLEX IS EXPECTED TO DEVELOP TONIGHT. FLASH
FLOODING OF URBAN AREAS AND SOME AREA RIVERS AND STREAMS WILL BE
POSSIBLE. HEAT INDEX VALUES WILL RANGE FROM 95 TO 100 DEGREES THIS
AFTERNOON ACROSS PARTS OF EAST CENTRAL AND SOUTH CENTRAL
MINNESOTA. PLEASE VISIT THE LATEST WEATHER STATEMENTS CONCERNING
THE INDIVIDUAL HAZARDOUS WEATHER THREATS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE WEATHER PATTERN WILL REMAIN UNSTABLE INTO SUNDAY NIGHT WITH
THUNDERSTORMS POSSIBLE AS A WEATHER SYSTEM MOVES ACROSS THE
REGION.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND THIS EVENING.

MDB/RAH

In the hours before

Local storm report, Aug 8, 11:00 AM CDT, 4 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1100 AM CDT SAT AUG 08 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1043 AM     FLASH FLOOD      BLAINE                  45.17N 93.21W
08/08/2009                   ANOKA              MN   LAW ENFORCEMENT

            STREET FLOODING NEAR COUNTY ROAD 10 AND JEFFERSON STREET.

&&

MDB
Local storm report, Aug 8, 11:01 AM CDT, 4 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1101 AM CDT SAT AUG 08 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1045 AM     FLASH FLOOD      ROGERS                  45.19N 93.55W
08/08/2009                   HENNEPIN           MN   LAW ENFORCEMENT

            SEVERAL AREAS OF STREET FLOODING REPORTED. WATER HALF WAY
            UP VEHICLE TIRES IN SPOTS.

&&

MDB
Local storm report, Aug 8, 11:06 AM CDT, 4 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1106 AM CDT SAT AUG 08 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1058 AM     HEAVY RAIN       KIMBALL                 45.31N 94.30W
08/08/2009  M4.16 INCH       STEARNS            MN   TRAINED SPOTTER

0730 AM     HEAVY RAIN       EDEN PRAIRIE            44.85N 93.46W
08/08/2009  M4.29 INCH       HENNEPIN           MN   ASOS

            TORRENTIAL RAIN OCCURRED AT FLYING CLOUD AIRPORT.

0730 AM     HEAVY RAIN       MINNEAPOLIS             44.96N 93.27W
08/08/2009  M2.92 INCH       HENNEPIN           MN   ASOS

0730 AM     HEAVY RAIN       CHANHASSEN              44.86N 93.56W
08/08/2009  M4.87 INCH       CARVER             MN   NWS EMPLOYEE

            OCCURRED AT NWS FORECAST OFFICE.

&&

AJZ
Local storm report, Aug 8, 11:08 AM CDT, 4 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1108 AM CDT SAT AUG 08 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 AM     FLASH FLOOD      SHAKOPEE                44.77N 93.48W
08/08/2009                   SCOTT              MN   LAW ENFORCEMENT

            COUNTY DISPATCH REPORTED CARS STALLED OUT IN HIGH WATER
            AT SEVERAL LOCATIONS ACROSS SHAKOPEE.

0210 AM     HEAVY RAIN       PRESCOTT                44.75N 92.79W
08/08/2009  M5.50 INCH       PIERCE             WI   TRAINED SPOTTER

0230 AM     HEAVY RAIN       2 SSE ALTOONA           44.78N 91.43W
08/08/2009  M2.50 INCH       EAU CLAIRE         WI   TRAINED SPOTTER

            LOCAL MEDIA REPORTS SOME MINOR STREET FLOODING IN EAU
            CLAIRE AS WELL.

0540 AM     HAIL             ST CLOUD                45.55N 94.17W
08/08/2009  M1.00 INCH       STEARNS            MN   TRAINED SPOTTER

            AT 25TH AND DIVISION

0624 AM     HEAVY RAIN       SHAKOPEE                44.77N 93.48W
08/08/2009  M4.62 INCH       SCOTT              MN   TRAINED SPOTTER

            ALSO RECEIVED AN ADDITIONAL 1.50 INCHES THAT FELL FROM
            YESTERDAY MORNING UNTIL 7PM LAST EVENING. 4.62 INCHS FELL
            OVERNIGHT.

0637 AM     HEAVY RAIN       ST LOUIS PARK           44.95N 93.36W
08/08/2009  M1.95 INCH       HENNEPIN           MN   TRAINED SPOTTER

0637 AM     HEAVY RAIN       4 E RIVER FALLS         44.86N 92.54W
08/08/2009  M4.50 INCH       PIERCE             WI   TRAINED SPOTTER

0637 AM     HEAVY RAIN       WACONIA                 44.85N 93.79W
08/08/2009  M5.49 INCH       CARVER             MN   NWS EMPLOYEE

0637 AM     HEAVY RAIN       2 NW CHASKA             44.84N 93.63W
08/08/2009  M6.20 INCH       CARVER             MN   CO-OP OBSERVER

0700 AM     HEAVY RAIN       BROWNTON                44.73N 94.35W
08/08/2009  M4.70 INCH       MCLEOD             MN   CO-OP OBSERVER

0730 AM     HEAVY RAIN       MINNEAPOLIS             44.96N 93.27W
08/08/2009  M2.92 INCH       HENNEPIN           MN   ASOS

0730 AM     HEAVY RAIN       EDEN PRAIRIE            44.85N 93.46W
08/08/2009  M4.29 INCH       HENNEPIN           MN   ASOS

            TORRENTIAL RAIN OCCURRED AT FLYING CLOUD AIRPORT.

0730 AM     HEAVY RAIN       CHANHASSEN              44.86N 93.56W
08/08/2009  M4.87 INCH       CARVER             MN   NWS EMPLOYEE

            OCCURRED AT NWS FORECAST OFFICE.

0820 AM     HEAVY RAIN       PRIOR LAKE              44.73N 93.43W
08/08/2009  M3.96 INCH       SCOTT              MN   NWS EMPLOYEE

0820 AM     HAIL             RENVILLE                44.79N 95.21W
08/08/2009  M1.75 INCH       RENVILLE           MN   TRAINED SPOTTER

0830 AM     HEAVY RAIN       WATERTOWN               44.96N 93.85W
08/08/2009  M2.44 INCH       CARVER             MN   NWS EMPLOYEE

0830 AM     HEAVY RAIN       PLUM CITY               44.63N 92.19W
08/08/2009  M3.95 INCH       PIERCE             WI   TRAINED SPOTTER

0830 AM     HEAVY RAIN       HAMBURG                 44.73N 93.96W
08/08/2009  M5.43 INCH       CARVER             MN   CO-OP OBSERVER

0830 AM     HEAVY RAIN       2 N JORDAN              44.70N 93.63W
08/08/2009  M4.00 INCH       SCOTT              MN   TRAINED SPOTTER

0840 AM     HAIL             5 N NEW RICHMOND        45.19N 92.53W
08/08/2009  M0.75 INCH       ST. CROIX          WI   TRAINED SPOTTER

0849 AM     TSTM WND DMG     4 E EAST FARMINGTON     45.26N 92.61W
08/08/2009                   POLK               WI   LAW ENFORCEMENT

            TREES DOWN ACROSS HIGHWAY

0850 AM     HEAVY RAIN       3 N MAIDEN ROCK         44.61N 92.31W
08/08/2009  M3.10 INCH       PIERCE             WI   TRAINED SPOTTER

0900 AM     HEAVY RAIN       LESTER PRAIRIE          44.88N 94.04W
08/08/2009  M5.96 INCH       MCLEOD             MN   CO-OP OBSERVER

0900 AM     HEAVY RAIN       3 SSW BURNSVILLE        44.73N 93.31W
08/08/2009  M3.70 INCH       DAKOTA             MN   TRAINED SPOTTER

0945 AM     HEAVY RAIN       HUTCHINSON              44.89N 94.37W
08/08/2009  M4.01 INCH       MCLEOD             MN   CO-OP OBSERVER

            OBSERVER MEASURED 3.30 AT HIS 0800 OB TIME WITH
            ADDITIONAL AMOUNT TOTAL OF 4.01 THROUGH 945 AM.

1043 AM     FLASH FLOOD      BLAINE                  45.17N 93.21W
08/08/2009                   ANOKA              MN   LAW ENFORCEMENT

            STREET FLOODING NEAR COUNTY ROAD 10 AND JEFFERSON STREET.

1045 AM     FLASH FLOOD      ROGERS                  45.19N 93.55W
08/08/2009                   HENNEPIN           MN   LAW ENFORCEMENT

            SEVERAL AREAS OF STREET FLOODING REPORTED. WATER HALF WAY
            UP VEHICLE TIRES IN SPOTS.

1047 AM     HEAVY RAIN       RIVER FALLS             44.86N 92.62W
08/08/2009  M5.52 INCH       PIERCE             WI   TRAINED SPOTTER

            24 HOUR RAINFALL AMOUNT.

1058 AM     HEAVY RAIN       KIMBALL                 45.31N 94.30W
08/08/2009  M4.16 INCH       STEARNS            MN   TRAINED SPOTTER

&&

AJZ
Special weather statement, Aug 8, 11:58 AM CDT, 3 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1158 AM CDT SAT AUG 8 2009

WIZ027-081745-
CHIPPEWA-
1158 AM CDT SAT AUG 8 2009

AT 1157 AM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM NEAR EAGLETON. THIS STORM WAS MOVING EAST AT 40 MPH.

HAIL UP TO NICKEL SIZE AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS
STORM.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  EAGLETON.
  JIM FALLS.
  CORNELL.
  STANLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

&&

LAT...LON 4517 9094 4495 9093 4499 9145 4517 9144
TIME...MOT...LOC 1658Z 271DEG 34KT 4507 9138
Special weather statement, Aug 8, 2:45 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
245 PM CDT SAT AUG 8 2009

MNZ064-065-067-073>075-082030-
BROWN-NICOLLET-REDWOOD-RENVILLE-SIBLEY-YELLOW MEDICINE-
245 PM CDT SAT AUG 8 2009

...STRONG THUNDERSTORMS MOVING ACROSS SOUTHWEST MINNESOTA...

STRONG TO SEVERE THUNDERSTORMS WILL MOVE INTO AREAS FROM NEAR WOOD
LAKE TO TRACY TO SPRINGFIELD AFTER 315 PM CDT. THE STRONGEST
THUNDERSTORMS WERE NEAR PIPESTONE IN FAR SOUTHWEST MINNESOTA AT 243
PM CDT AND MOVING NORTHEASTWARD AT ABOUT 35 MPH. BE ALERT FOR
POSSIBLE SEVERE WEATHER WARNINGS. A TORNADO WATCH IS IN EFFECT
UNTIL 7 PM CDT.

MDB

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 10:39 PM CDTSpecial Weather StatementMPXSibley51 min
Aug 7, 11:04 PM CDTSpecial Weather StatementMPXRenville26 min
Aug 8, 12:24 AM CDTAreal Flood AdvisoryMPXAnoka, Carver, Dakota, Hennepin, McLeod, Ramsey and 3 more3 hr
Aug 8, 12:28 AM CDTAreal Flood AdvisoryMPXAnoka, Carver, Dakota, Hennepin, McLeod, Ramsey and 3 more3 hr
Aug 8, 1:01 AM CDTFlash Flood WarningMPXCarver, Dakota, Hennepin, Ramsey, Washington4 hr
Aug 8, 1:48 AM CDTFlash Flood WarningMPXCarver, Dakota, Scott, Washington4 hr
Aug 8, 4:06 AM CDTFlash Flood WatchMPXAnoka, Carver, Chippewa, Dakota, Goodhue, Hennepin and 14 more19 hr
Aug 8, 4:11 AM CDTSevere Thunderstorm WarningMPXMeeker, Sherburne, Stearns, Wright38 min
Aug 8, 4:19 AM CDTHeat AdvisoryMPXBlue Earth, Brown, Carver, Dakota, Faribault, Freeborn and 14 more14 hr
Aug 8, 5:02 AM CDTAreal Flood AdvisoryMPXBenton, Mille Lacs, Sherburne, Stearns, Wright3 hr
Aug 8, 5:29 AM CDTSpecial Weather StatementMPXBenton61 min
Aug 8, 8:06 AM CDTSevere Thunderstorm WarningMPXRenville39 min
Aug 8, 9:32 AM CDTSpecial Weather StatementMPXHennepin, Ramsey43 min
Aug 8, 9:43 AM CDTFlash Flood WarningMPXAnoka, Hennepin, Wright3 hr

Nearby

Severe Thunderstorm Warnings in Minnesota, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.